Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 20, 2001, 2:38 PM EDT for Roane County, West Virginia. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 2:38 PM EDT (18:38 UTC)
- Expired
- Jun 20, 2001, 3:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Roane County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:00 PM EDT | Hail 1.5 | Spencer, WV | |
| Jun 20, 3:07 PM EDT | Hail 1 | Gandeeville, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
532 WUUS51 KRLX 201840 SVRRLX WVC087-201915- /NEW.KRLX.SV.W.0134.201838-201915/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 238 PM EDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ROANE COUNTY IN WEST VIRGINIA... * UNTIL 315 PM EDT... * AT 230 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM MOVING EAST ACROSS NORTHERN ROANE COUNTY AT 20 MPH. LARGE HAIL CAN BE EXPECTED WITH THIS STORM IN PLACES WITH STRONG GUSTY WINDS. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...SPENCER AND REEDY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3892 8154 3878 8154 3875 8121 3890 8126
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:30 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 20, 2:30 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 230 PM EDT WED JUN 20 2001 LINE OF STRONG CONVECTION FIRING OVER WRN CWA IN AREA OF GOOD LOW LEVEL INSTABILITY AS MSAS SHOWING LIS DOWN TO -8. OTHER WIDELY SCATTERED SHOWERS FORMING OVER THE SRN MOUNTAINS. WOULD EXPECT CONVECTION TO HANG AROUND THE CWA INTO THE LATE EVENING...BUT NOT ENOUGH CONFIDENCE TO LIMIT POP TIME REFERENCE TO EVENING HOURS AS SOME ACTIVITY COULD REDEVELOP IN THE WRN/NRN CWA LATE ALONG WEAK BOUNDARY...SO WILL CONTINUE CHC POPS OVERNIGHT. THE CWA WILL BE BETWEEN SYSTEMS THURS/THURS NIGHT WITH TSTM ACTIVITY BEING THERMODYNAMICALLY DRIVEN IN WARM HUMID AIRMASS. CHC POPS SHOULD SUFFICE MOST AREAS. FOR FRIDAY...GOOD H7-H5 OMEGA AND DEEP MOISTURE ACROSS THE CWA WITH SFC FRONT CROSSING THE REGION BY LATE DAY. WILL GO WITH LIKELY POPS. USED A BLEND OF NGM/AVN MOS FOR TEMPS. IN EXTENDED...WILL CONTINUE WITH POPS INTO SATURDAY WITH UP AIR TROF STILL SWINGING THRU. ON SAT MAY JUST MENTION THOSE POPS IN THE MTNS COUNTIES. WITH LOTS OF PRECIPITABLE WATER-WE WILL HAVE TO WATCH RAINFALL PATTERN THRU FRI NGT-FOR ANY FAVORED AREAS. WEAK CUT OFF MAY FORM OVER US ON MON. WILL LEAVE A CHC POP MONDAY FOR THE MTN COUNTIES. WILL LEAVE DRY FOR NOW TUE-WED..FIGURING CUT OFF STILL WEAKER OR SHIFTING E. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:50 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie | 25 min |
| Jun 20, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun | 37 min |
| Jun 20, 3:32 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer | 28 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.